Last September I had a psychotic episode due to major life stressors. I was then injected 4 times with Invega Sustenna where I’ve experienced akathisia, very low energy levels, low motivation, cognitive difficulties, lack of emotions and loss of physical strength just to name a few.
Fast forward now 4 months off last injection and I’m still struggling with these side effects feeling like they’ll be permenant.
Has anyone fully recovered from the side effects of the injection?
Hi there, I was on invega sustenna and it has taken me nearly six months to stop feeling its bad effects. I felt soulless and struggled to get out of bed even though my mood was good. It does get better as the substance is slowly metabolized, but it took a while thats for sure. Take care!
Thanks for all the hope and glad things are better for you.
Mind telling how many injections you got and what dosages?
I had injection every three weeks at 150mg for a year.
Must’ve been tough, what was your diagnosis and are you on any meds now?
I am diagnosed with schizophrenia and am taking Latuda for it.
hey yea i have been on invega a few times in the past for a few months at a time while in hospital mostly. I think ive recovered from it and feeling great now. not on any meds at the moment though i do hear voices and have delusions
That’s great that you recovered! I’m sorry you’re experiencing them. Have you tried supplements to control the symptoms?
no theyre managable. im happier now than on meds personally
This is the full list of my side effects on invega:
Don’t feel like bathing/showering
Tired when running
Low muscle strength
No motivation to work out
Don’t enjoy listening to music anymore (part of anhedonia)
Feeling like I have nothing to do
Feeling like I can’t talk to people/have nothing to say
My weight gain maintenance calories are 1500, when before I could lose weight on 2400
Inability to laugh
Inability to cry
Can’t get drunk
Coffee has no effect
Can’t feel nostalgia
Can’t feel anger
Sleeping for 12 hours every night
I’m on 75 mg of the injection
@AccreditedPsych sorry to hear you have all those side effects on such a low dose. Must be hard to stay motivated.
This med i felt nearly killed me.
If i were to choose to take xeplion again ( invega sustena ) i would rather choose death from the way i felt on it.
Permanent panic attacks, dissociation, intensified paranoia etc etc the list goes on.
once they shot me with 150 mg xeplion it was in me, i had no way of getting this horse shiit out my body.
And it lasted a few months before it wore off.
Terrible experience !!!
I can still get out of bed everyday, so that’s a plus. But out of everything, music used to give me the biggest motivation.
I’m switching hopefully to zyprexa in 3 months (hopefully), so I’m looking forward to that. While invega gives me all these side effects, zyprexa only gives me about 3.
Thanks for replying, @Winterblues!
That’s something to look forward to. Music is my biggest motivation too. I had to turn it on right now to brush my teeth and do my hair. I can’t imagine not feeling anything from music, but it’s good you found a solution and your pdoc is open to a med change
It sucks getting all those side effects, I’m basically on the same boat. Hopefully they’ll slowly start to lessen once you do the switch. Definitely keep updating on how it goes.
Thank god you only took the initial shot. The problem with the injection form is that it’s extremely potent, the side effects are very pronounced.